Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 109, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 16, 2016, 2:09 PM CDT for Travis County, Texas. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 2:09 PM CDT (19:09 UTC)
- Expired
- Aug 17, 2016, 8:30 PM CDT
- In force
- 30 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 65 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Barton Creek at Loop 360 (ABTT2). The gauge peaked at 8.55 ft at Aug 16, 2016, 2:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08155300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
168
WGUS44 KEWX 161909
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
209 PM CDT TUE AUG 16 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Barton Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC453-171309-
/O.NEW.KEWX.FL.W.0109.160816T1909Z-160818T0130Z/
/ABTT2.1.ER.160816T1817Z.160817T0000Z.160817T1330Z.NO/
209 PM CDT TUE AUG 16 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Barton Creek At Loop 360.
* until Wednesday evening...or until the warning is cancelled.
* At 2:00 PM Tuesday the stage was 8.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.2 feet by this evening.
The river will fall below flood stage tomorrow morning.
* Impact...At 8.0 feet...Flow exceeds lowest sections of the banks..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Loop 360 8 8 8.6 Tue 2 PM 8.2 4.8 4.1 3.9 3.8
&&
LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
3025 9774 3022 9781
$$1 follow-up statement
427
WGUS84 KEWX 170015
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
715 PM CDT TUE AUG 16 2016
...The flood warning is cancelled for the following rivers in Texas...
Barton Creek At Loop 360 Affecting Travis County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC453-170045-
/O.CAN.KEWX.FL.W.0109.000000T0000Z-160818T0130Z/
/ABTT2.1.ER.160816T1817Z.160816T1915Z.160816T2014Z.NO/
715 PM CDT TUE AUG 16 2016
The flood warning is cancelled for
the Barton Creek At Loop 360.
* At 7:00 PM Tuesday the stage was 7.3 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 4.5 feet by Thursday morning.
* Impact...At 8.0 feet...Flow exceeds lowest sections of the banks..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Loop 360 8 8 7.3 Tue 07 PM 7.6 4.5 4.1 3.9 3.8
&&
LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
3025 9774 3022 9781
$$
BMWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 12:28 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 16, 12:28 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1228 PM CDT TUE AUG 16 2016 .AVIATION... /18Z TAFS/ Scattered to numerous showers and thunderstorms are expected through the evening across Interstate 35. Some of these storms could produce heavy downpours and reduce both cigs and vbsys to LIFR. Otherwise, wet pattern continue with prevailing MVFR/IFR conditions through the forecast period. Shifting winds are expected from the northeast to east and then southeast later this afternoon into the evening hours with speeds ranging 5 to 10 knots. Will keep the KDRT on the dry side of things for the next 9 hours with VFR conditions beginning at 19Z this afternoon through 12Z Wednesday. Light and variable winds are expected over the KDRT site for much of the forecast period. && .PREV DISCUSSION... /ISSUED 1040 AM CDT TUE AUG 16 2016/ UPDATE... Widespread showers continue across much of the area. There has been somewhat of a break across the central portions of the CWA, near San Antonio, but latest radar imagery is showing this area beginning to fill in. Have opted to raise PoPs to 90-100 percent for much of the area through the afternoon. Have received some minor reports of Flash Flooding, but any additional heavier rain will continue to cause some problems. No changes are needed to the watch at this time. PREV DISCUSSION... /ISSUED 710 AM CDT TUE AUG 16 2016/ AVIATION.../12Z TAFS/ Widespread showers and very isolated thunderstorms are occurring in the vicinity of AUS to the west while DRT and SAT/SSF are currently dry with scattered convection between them. These trends should continue through at least 14-15Z, with LIFR ceilings at AUS and IFR ceilings at SAT/SSF. All sites are expected to become MVFR by mid-morning with a lull in convective activity ahead of more widespread showers and thunderstorms that are moving in from the Gulf with the assistance of a coastal front. For now, have handled this with VCTS at the I-35 TAF sites after 20Z given uncertainties in timing and where convection will set up. Shower and thunderstorm activity is still expected to stay out of DRT until this evening. Winds will generally be out of the northeast at 5-10 knots for this morning before becoming more easterly this afternoon. PREV DISCUSSION... /ISSUED 447 AM CDT TUE AUG 16 2016/ SHORT TERM (Today through Wednesday)... Concerns through the short term portion of the forecast will continue to be focused on the potential for additional heavy rainfall today. Currently, a very moist air mass is entrenched over south central Texas with satellite precipitable water estimates ranging from just under 2" along the Rio Grande to near 2.5" along the middle Texas coast. The latest water vapor loop also shows a mid and upper trough to our west, while an upper low is noted over the western Gulf of Mexico. These two features will keep the moist axis in place across south central Texas today. Showers are already ongoing across portions of the Hill Country this morning with area gauge data indicating roughly 1-1.5" of rainfall per hour with this activity. Another area of rainfall is developing across the coastal plains in proximity to a surface trough and the precipitable water maximum. It will not take much daytime heating to aid in additional convection today and various hi-res models show a gradual increase in coverage of precipitation today. Given the well above normal moisture, slow moving convection and nearly saturated ground, we will keep the current Flash Flood Watch intact. Depending on how much rain we get today, the Flash Flood Watch may need to be extended into tonight as some hi-res models show some heavier precipitation amounts developing late tonight or early Wednesday across the western Hill Country and southern Edwards Plateau. Rain chances remain good across all areas on Wednesday given deep moisture across the region. Any leftover outflow boundaries along with daytime heating will aid in the development of scattered to numerous showers and thunderstorms. LONG TERM (Wednesday Night through Monday)... A subtropical ridge axis is expected to slowly build in from the east through the latter portion of the work week. As this occurs, the atmosphere will slowly dry. However, we will still have plenty of moisture around and will continue to mention 30-50% rain chances for the region on Thursday. For late in the week into early next week, an upper trough is expected to linger over the central and southern portions of the plains states. Rain chances will continue across most areas, with perhaps the Hill country and southern Edwards Plateau being favored with a slightly more active flow aloft. Temperatures will also rise late this week into early next week. However, given the expected cloud cover and moist soils, we will keep readings at or below climatological normals. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 85 73 89 75 / 50 60 40 40 30 Austin Bergstrom Intl Airport 71 85 72 89 73 / 50 60 40 40 30 New Braunfels Muni Airport 72 85 73 89 74 / 50 60 40 40 20 Burnet Muni Airport 70 83 72 86 72 / 50 60 40 40 30 Del Rio Intl Airport 74 87 73 89 74 / 50 50 50 40 40 Georgetown Muni Airport 71 83 73 87 74 / 50 60 40 40 30 Hondo Muni Airport 73 85 73 89 72 / 50 60 40 40 20 San Marcos Muni Airport 71 85 73 89 74 / 50 60 40 40 20 La Grange - Fayette Regional 73 87 74 91 75 / 50 60 30 50 30 San Antonio Intl Airport 73 85 74 89 75 / 50 60 40 40 20 Stinson Muni Airport 73 87 75 91 75 / 50 60 40 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet... Caldwell...Comal...De Witt...Dimmit...Fayette...Frio...Gillespie... Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr...Lavaca... Lee...Llano...Medina...Real...Travis...Uvalde...Williamson... Wilson...Zavala. && Mesoscale/Aviation...17 Synoptic/Grids...Hampshire Public Service/Data Collection...33
Hazardous weather outlook, Aug 16, 5:43 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 543 AM CDT TUE AUG 16 2016 TXZ171>173-183>194-202>209-217>225-228-171045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 543 AM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING THROUGH LATE TONIGHT ACROSS MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS WHICH COULD LEAD TO FLASH FLOODING...ESPECIALLY OVER THE HILL COUNTRY AND AREAS ALONG AND EAST OF INTERSTATE 35 THAT HAVE GENERALLY RECEIVED ANYWHERE FROM 2 TO 6 INCHES OF RAIN SINCE LAST SATURDAY. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FOR COUNTIES ALONG AND EAST OF U.S. HIGHWAY 83. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITH ISOLATED TOTALS UP TO 4 INCHES. THESE RAINFALL AMOUNTS COMBINED WITH NEARLY SATURATED SOILS WILL LEAD TO RAPID RUNOFF AND FLASH FLOODING. REMEMBER...TURN AROUND DON'T DOWN IF YOU ENCOUNTER A FLOODED ROADWAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON WEDNESDAY BEFORE BECOMING MORE SCATTERED ON THURSDAY AND DECREASING IN COVERAGE FURTHER ON FRIDAY. LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE AGAIN ON WEDNESDAY OVER MOST OF SOUTH CENTRAL TEXAS. REMEMBER...TURN AROUND DONT DOWN IF YOU ENCOUNTER A FLOODED ROADWAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT TO THE NWS ANY SIGNIFICANT RAINFALL AMOUNTS AND FLOODING REPORTS.
In the hours before
Local storm report, Aug 16, 8:20 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 AM CDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM FLASH FLOOD 3 E DRIFTWOOD 30.12N 97.98W
08/16/2016 HAYS TX COUNTY OFFICIAL
LOW WATER CROSSING AT FM 967 AT BRANGUS RD CLOSED DUE
TO FLOODING. OTHER LOW WATER CROSSINGS CLOSED IN HAYS
COUNTY.
&&
EVENT NUMBER EWX1600595
CVPLocal storm report, Aug 16, 9:52 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 AM CDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM FLASH FLOOD 3 NE LEANDER 30.59N 97.82W
08/16/2016 WILLIAMSON TX LAW ENFORCEMENT
HERO WAY AT WINDING OAK CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1600596
CVPLocal storm report, Aug 16, 10:00 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 AM CDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM FLASH FLOOD 5 ENE SMITHWICK 30.59N 98.06W
08/16/2016 TRAVIS TX CITY OFFICIAL
COW CREEK LOW WATER CROSSING CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1600597
CVPLocal storm report, Aug 16, 10:45 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 AM CDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM FLASH FLOOD 2 SSE OATMEAL 30.66N 98.07W
08/16/2016 BURNET TX LAW ENFORCEMENT
FM 243 AT 1174 CLOSED DUE TO FLOODING
&&
EVENT NUMBER EWX1600598
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:43 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 107 min |
| Aug 16, 5:38 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Comal, Hays, Travis | 3 hr |
| Aug 16, 6:34 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Hays, Travis | 3 hr |
| Aug 16, 7:58 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 3 hr |
| Aug 16, 8:51 AM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 3 hr |
| Aug 16, 10:52 AM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Aug 16, 12:56 PM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes | 3 hr |
| Aug 16, 1:37 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Aug 16, 1:50 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| Aug 16, 2:26 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Blanco, Comal, Frio and 5 more | 3 hr |
| Aug 16, 2:56 PM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Aug 16, 3:16 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Travis | 3 hr |
| Aug 16, 4:12 PM CDT | River Flood Warning | EWX | Williamson | 16 hr |
| Aug 16, 4:18 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca and 2 more | 3 hr |
| Aug 16, 4:50 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Kendall, Medina | 115 min |
| Aug 16, 5:45 PM CDT | Flash Flood Warning | EWX | Travis | 2 hr |
| Aug 16, 6:47 PM CDT | Areal Flood Advisory | EWX | Bexar | 58 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.